Jump to content

craigsam1985: Sam


craigsam1985

Recommended Posts

Hi All I am Sam, a newbie so pls bear with me.

On day 5 of tapering off auscap at 10%, not doing too well. Was feeling like a zombie at 40mg for 6 months and have been doing well otherwise, so decided i would be able to cope with reducing medication. What I didn't anticipate was the strength of all of this other stuff. I at least had some idea of what to expect thanks to the best counsellor in the world, who also let me in on this website so I don't feel so alone.

I have been on antidepressants for about 15 years constantly. I just had to ring my boss for the second day in a row to tell her I wouldn't be at work and explain why. Man I feel like an idiot, not just letting them down but having to tell them the details. I could have lied but wanted to be honest. This is so hard, I am jst going to be looking around and learning as much as I can for a bit. Any advice would be greatly appreciated!

Cheer

SAM

withdrawal 5 days

Link to post
  • Moderator Emeritus

Welcome, Sam. If I'm not mistaken, Auscap is the same as Prozac. Is that correct?

 

How fast are you tapering? A ten percent reduction should be maintained for a month or so, and considering how badly you're feeling, you might want to go back to your original dose, stabilize for several weeks, and then try again at a 5% reduction.

 

Here's an article specifically on tapering Prozac/Auscap:

 

http://survivingantidepressants.org/index.php?/topic/759-tips-for-tapering-off-prozac-fluoxetine/page__p__6498__hl__prozac__fromsearch__1#entry6498

 

Your body and brain have gotten used to having an antidepressant over a fifteen year period and they aren't going to go back to normal in a matter of weeks or even months. The drug actually changes the way the brain functions, so getting the drug out of one's system as fast as possible does more harm than good. The slower you go with tapering, the more comfortable and functional you'll be.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to post
  • Administrator

Welcome, Sam. Thanks for joining us.

 

How flattering that your counselor suggested this site!

 

It seems that you might be very sensitive to decreases in your fluoxetine dosage. As Jemima, suggested, you might back up and take another run at this in a bit.

 

Can you get liquid fluoxetine?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
  • Moderator Emeritus

I am a fellow Prozac taperer and agree with Alto and Jemima, definately try and get the liquid if you haven't already, and I was on an AD for many years as well and I personally found 10% too difficult, I have for the most part gone for less than 5% and a stupidly slow taper, but it's worked for me that way.

 

I have experienced having to tell work colleagues about my situation, in fact I had to come out to my line manager very recently as I'd been struggling with withdrawal and took some odd days off. It felt excrutiating and I still feel uncomfortable about it, because I'd never really had to come out about it at work before, but I've been fortunate that I work with a very pleasent team of people who have been very sympathetic, whilst I can tell they don't all "get it" I can't fault how positive they've been, I think it's me who feels an issue more than they do!!

*** Please note this is not medical advice,discuss any decisions about your medical care with a knowledgeable medical practitioner***





http://prozacwithdrawal.blogspot.com/
Original drug was sertraline/Zoloft, switched to Prozac in 2007.
Tapering from 5mls liquid prozac since Feb 2008, got down to 0.85ml 23/09/2012, reinstated back to 1ml(4mg) 07/11/2012, didn't appear to work, upped to 1.05ml 17/11/2012, back down to 1ml 12/12/2012 didn't work, up to 1.30ml 16/3/2013 didn't work, bumped up to 2ml (8mg) 4/4/2013 didn't work, in July 2013 I reinstated Sertraline (Zoloft) 50mg, feeling better now. 

A few months down the line I switched to 5ml liquid Prozac and tapered down to a compromise dose of 3ml liquid Prozac and have stayed there ever since, no withdrawals and no emotional blunting/loss of libido.

 

Link to post

Tks guys, I appreciate your replies and will continue to look around the site. right now though, I think its time for a nanna nap

withdrawal 5 days

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy